If the attempt is being made to treat your depression with opiate therapy, I'm not sure Subutex or Subpxone is the right opiate...You're getting this from a doctor right? What does the doctor say about this side effect? That's who you need to be talking with. Breathing difficulties are nothing to mess with,as you know! It isn't anxiety is it?
Call the doctor and good luck with this!
hey my friend it has been a couple months since you have posted. sorry that you are still experiencing these breathing problems. is the chest tightening better or is that still an issue? have you been to a respiratory doctor? as vicki said the breathing and also the chest tightening can be related to panic attacks or anxiety.
you can develop an allergic reaction to a medication even after you have taken it for awhile. the reaction doesnt always happen right away.
do you also see a therapist to talk about your depression/ anxiety. many times these two go hand in hand.
you just started the wellbutrin the breathing problem/anxiety/depression can also be a side effect of the medication
Hmmmm Subs for depression? As Vicki asked are your getting the subs from a doctor or self medicating? If you are self medicating STOP!!!
Opiate therapy for the treatment of chronic depression is quite the up an coming topic.
One thing that I can reccomend to you is lowering your dosage drastically.
Buprenorphine is a highly potent drug... when used for chronic pain management, the drug is titrated in micorgrams, not milligrams! A typical dose of Temgesic which is Buprenorphine in Europe is around 0.3-0.5mgs!
Your hydrocodone addiction was over three years ago so there is no way that you could benefit from the Mu antagonistic properties of Bupe...
The problem is, if you are in the US, Temgesic is not available, so you are looking at personalized compounds or lowering your dose using the water taper method. Google search "Suboxone water taper" This will give you a guide to lowering your dosage...
As the others have posted, if You are not under the care of an MD, you really should rethink what you are doing!
Best of luck to you!
That's just wrong!!!!Sub is strong,wow????I think i just lost faith in medicine.For depression???
Have you tried the non narcotic AD meds? Please see your doctor about the problems you are having.
Firstly I AM getting this from a psychiatrist. It is being legally prescribed to me. I'm feeling better now, but then allot of it has gone out of my system. I'll try half a normal dose tomorrow, which would be 1mg.
Now, say the same thing happens with the one...it happened with the Suboxone when I went down to one. Here's the problem....if I'm allergic to this stuff too, then how I am going to taper off? If it does to me tomorrow what it did today, then I'm gonna be feeling pretty bad tomorrow! So, if I have to stop it and I'm betting I'll have to...I'll just have to go CT. Maybe I'm lucky or something, but I don't have a problem going off this. I've heard it's strong but seriously....I only feel crappy for a couple days and it's not that bad...really! Of course I'll be going off basically 2mg dose vs. the 1mg dose I stopped. Still, it shouldn't be that bad.
As far as my breathing is concerned...no tightness in chest...it's just as I said. I'll almost fall asleep and then all of sudden I wake up for a half sleep half awake mode and gasp for a breath. This can continue for about 12 hours or so if I'm sleeping. If I'm awake, it's fine. What can I do about the breathing problems. Oh and I'm sure it's not anxiety. I was getting sleepy last night, so I went to bed about 3AM (about normal for me) and I was fine and then I had the smallest amount of trouble breathing after about an hour (it takes me a long time to go to sleep) and then it gradually got worse until there's no point in sleeping because you just sit there and almost fall asleep and then gasp for air like your coming up from holding your breath underwater.
pulmonology doctor. sounds like sleep apnea.
do you snore? with sleep apnea, you are breathing and then gasp for air because there is an obstruction, the tissue in your mouth and throat relax and causes obstruction. i know this because my husband "had it". when he stopped using opiods,benzos and lost weight sleep apnea is gone.
It sounds like sleep apnea to me,as well...
Sithtiger: I consider HenryS354 the guru of anything subutex/suboxone...
Opiate therapy is becoming all the rage for depression these days and I'm not used to it yet! So much of what you say is a concern. Playing with your dosages on your own is a concern to me. I think you need to bring all of this up to your prescribing physician so he can work it out with you. It is a large dose...
Now,here's what inquiring minds want to know: Has it helped the depression?
your doctor could recommend a respiratory or pulmonary doctor. you should go for a sleep study. you will be monitored through the nite at a sleep center.
when i first started taking opiates i remember thinking "omg why arent they using this to treat depression?!" a few years later it is obvious why. sub's are very potent, if your dose is too high you can have alot of strange mental effects, odd dreaming, hallucinations, respiratory depression is a given with high doses of any opiate. if your dr is giving you this, then maybe its time to see a new dr. if your getting it off the street, you have got to stop.
The short answer is YES!
Adverse events commonly observed with the Buprenorphine are oral hypoesthesia,(numbness of the tongue, droolling) glossodynia,(swollen discolored tongue) oral mucosal erythema,(redness and round lesions) headache, nausea, vomiting, hyperhidrosis (excessive sweating), constipation, signs and symptoms of withdrawal, insomnia, pain, and peripheral edema.(swelling, especially around the lower limbs)
Buprenorphine, in combination with benzodiazepines or other CNS depressants (including alcohol), has been associated with significant respiratory depression and death.
you may have a hypersensitivity to this stuff, or all opiates considering you've had this problem with vicodin as well.
I'd quit taking it and see a Doc immediately.
Buprenorphine isn't recommended for treating depression anyway, nor is it recommended for treating pain. I wouldn't take ANY opiate for depression, because one way or another, it will cause it eventually.
If you thought getting of vicodin was uncomfortable, it's nothing compared to Sub withdrawal. This is a strong opiate, much stronger than vicodin. It's not just the withdrawals when you first stop it, it's the PAWS afterwards, which can last for many months, even a year. The longer you take it, the more you guarantee that you will have to go through PAWS.
Good point. When you first become aware of it, sleep apnea presents itself the same way, I have it. I didn't notice it most of the time, but my wife says I stopped breathing completely for a minute or so.
I'd wake up sometimes with that heavy chest feeling, like the fat cat of mine was curled up on my chest and I would feel short of air for the first few mins.
I have a CPAP machine now, and after all the sleep study tests and whatnot getting it tuned for my needs, when I sleep it's actually a restful sleep. No more waking up more tired than I was before going to sleep, even if I do only get 4-5 hours sleep.
But that doesn't explain his vomiting and nausea. He is taking Lamictal and welbutrin as well, so CNS depression is a good possibility as well.
Buprenorphine is indeed administered for pain relief in a controlled environment. In it's transdermal form it is prescribed under the name BuTrans.
Also,there is a group of medical professionals who are embracing the use of opiates in depression and this is well documented in the literature.
Yea I heard that. Guess they are trying to be like lawyers, Getting a habitual crimminal off so they can defend them again, except it's treating there patients in a way that they will have to treat them again.
I should have said Suboxone or subtex, that was the Buprenorphine formulation and strength literature I was referring to.
Subutex is used quite often for pain...I can't make this stuff up...! HaHa!
BuTrans patches come in 35, 52.5 and 70 mcg. Big difference from a 2mg suboxone or subtex pill.
And it will still lead to the same end.
It may well be, But it wasn't meant to be. I can't make that up either.
Read the literature from Reckitt &Benckiser Pharmacuticals inc. Prescription use of this product is limited under the Drug Addiction Treatment Act.
It was never intended for use as a painkiller. And at first it could not be used for anything else. Things change however, don't they.
the subutex can cause nausea
Do you work in the medical field? Please know I mean no harm in asking - just curious.
And also curious - how long have you been clean?
He's taking too much, that's what I know to be true...hope he checks in with some good news!!